, Volume 22, Issue 1, pp 11–20 | Cite as

On Uniquely Complemented Posets

  • B. N. Waphare
  • Vinayak V. Joshi


In this paper, some classical results of uniquely complemented lattices are extended to uniquely complemented posets (with 0 and 1) like Peirce's Theorem, the Birkhoff–von Neumann Theorem, the Birkhoff–Ward Theorem. Further, it is shown that a section semi-complemented pseudocomplemented poset is a Boolean poset.

Key words

modular distributive uniquely complemented pseudocomplemented section semi-complemented Boolean poset 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Adams M. E., Sichler J.: Lattices with unique complementation, Pac. J. Math. 92 (1981), 1–13MATHMathSciNetGoogle Scholar
  2. 2.
    Chajda I.: Complemented ordered sets, Arch. Math. (Brno) 28 (1992), 25–34MATHMathSciNetGoogle Scholar
  3. 3.
    Chajda I., Halaš R.: Characterizing triplets for modular pseudocomplemented ordered sets, Math. Slovaca 50(No. 5) (2000), 513–524MATHMathSciNetGoogle Scholar
  4. 4.
    Chen C. C.: On uniquely complemented lattices, J. Nanyang Univ. 3 (1969), 380–384MathSciNetGoogle Scholar
  5. 5.
    Chen C. C., Grätzer G.: On the construction of complemented lattices, J. Algebra 11 (1969), 56–63CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Dilworth R. P.: Lattices with unique complements, Trans. Am. Math. Soc. 57 (1945), 123–154MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Frink O.: Pseudo-complements in semi-lattices, Duke Math. J. 29 (1962), 505–514.CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Grätzer G.: General Lattice Theory, Birkhäuser, New York, 1998.MATHGoogle Scholar
  9. 9.
    Grillet P. A., Varlet J. C.: Complementedness conditions in lattices, Bull. Soc. r. Sci. Liège 36 (1967), 628–642.MATHMathSciNetGoogle Scholar
  10. 10.
    Halaš R.: Pseudocomplemented ordered sets, Arch. Math. (Brno) 29 (1993), 153–160.MATHMathSciNetGoogle Scholar
  11. 11.
    Halaš R.: Some properties of Boolean ordered sets, Czech. Math. J. (Praha), 46(121) (1996), 93–98.Google Scholar
  12. 12.
    Janowitz M. F.: Section semicomplemented lattices, Math. Z. 63 (1968), 63–76.CrossRefMathSciNetGoogle Scholar
  13. 13.
    Jayaram C.: Complemented semilattices, Math. Sem. Notes 8 (1980), 259–267.MATHMathSciNetGoogle Scholar
  14. 14.
    V. V. Joshi and Waphare B. N.: Characterizations of 0-distributive posets, Math. Bohem. 130(1) (2005), 73–80.MATHMathSciNetGoogle Scholar
  15. 15.
    Larmerová J. and Rachunek J.: Translations of distributive and modular ordered sets, Acta. Univ. Palacki. Olomonc., 91 (1988), 13–23Google Scholar
  16. 16.
    McLaughlin, J. E.: Atomic lattices with unique comparable complements, Proc. Am. Math. Soc. 7 (1956), 864–866.MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Niederle J.: Boolean and distributive ordered sets: Characterization and representation by sets, Order 12 (1995), 189–210.MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Pawar M. M. and Waphare B. N.: On Stone posets and strongly pseudocomplemented posets, J. Indian Math. Soc. (N.S.) 68(1–4) (2001), 91–95.MATHMathSciNetGoogle Scholar
  19. 19.
    Saarimäki M.: Disjointness of lattice elements, Math. Nachr. 159 (1992), 169–174MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Salii V.N.: Lattices with unique complements, Transl. Math. Monogr., Amer. Math. Soc. Providence, RI 69 (1988).Google Scholar
  21. 21.
    Thakare N. K., Maeda S. and Waphare B.N.: Modular pairs and covering property in posets, J. Indian Math. Soc. (N.S.) (in press).Google Scholar
  22. 22.
    Thakare N.K., Pawar M.M. and Waphare B.N.: Modular pairs, standard elements, neutral elements and related results in posets, J. Indian Math. Soc. (N.S.)(to appear).Google Scholar
  23. 23.
    Varlet, J.: Contributions à l'étude des treillis pseudo-complémentés et des treillis de Stone, Mém. Soc. R. Sci. Liege, Collect 8 (1963), 1–71.MathSciNetGoogle Scholar
  24. 24.
    Venkatanarasimhan P.V.: Pseudo-complements in posets, Proc. Am. Math. Soc. 28(No.1) (1971), 9–17.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PunePuneIndia
  2. 2.Department of MathematicsGovernment College of EngineeringPuneIndia

Personalised recommendations